Alert archive / Missouri / Wind Advisories in 2013

Wind Advisory 5, NWS Springfield, MO

November 17, 201325 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Nov 17, 2013, 3:16 AM CST for 25 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 17, 2013, 5:26 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2013, 3:16 AM CST (09:16 UTC)
In effect from
Nov 17, 2013, 5:26 AM CST
Expired
Nov 17, 2013, 5:00 PM CST
In force
12 hr
Issued by
NWS Springfield, MO
All 28 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
131 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
570 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WWUS73 KSGF 170916
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CST SUN NOV 17 2013

...GUSTY WINDS OVER THE OSAGE PLAINS AND PORTIONS OF THE OZARKS
TODAY...

.WINDS WILL BE SUSTAINED BETWEEN 25 AND 30 MPH WITH GUSTS BETWEEN
35 AND 45 MPH TODAY ACROSS PORTIONS OF SOUTHEASTERN
KANSAS...CENTRAL MISSOURI...AND PORTIONS OF SOUTHERN MISSOURI
ALONG AND NORTH OF U.S. HIGHWAY 60. SOUTHERLY WINDS WILL BE
STRONGEST DURING THE EARLY AND MID MORNING HOURS OVER SOUTHERN AND
CENTRAL MISSOURI...WITH WEST WINDS THEN INCREASING DURING THE
AFTERNOON HOURS OVER THE OSAGE PLAINS BEHIND A COLD FRONT. WINDS
SHOULD BEGIN TO SUBSIDE THIS EVENING AS THE SUN STARTS TO SET. 

KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-095-172300-
/O.NEW.KSGF.WI.Y.0005.131117T1500Z-131117T2300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE-
CHRISTIAN-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...NIXA...OZARK
316 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

* SHORT TERM TRENDS...SOUTHERLY WINDS WILL INCREASE AFTER SUNRISE
  WITH A FEW WIND GUSTS TO 45 MPH EXPECTED BY MID DAY. GUSTY WEST
  WINDS WILL THEN AFFECT THE AREA DURING THE AFTERNOON HOURS. 

* TIMING AND AREAS AFFECTED...SOUTHEASTERN KANSAS...CENTRAL
  MISSOURI...AND SOUTHERN MISSOURI ALONG AND NORTH OF U.S. 60 FROM
  MID MORNING THROUGH LATE AFTERNOON. 

* WINDS...THIS MORNING...SOUTHERLY WINDS WILL BE SUSTAINED BETWEEN
  25 AND 30 MPH WITH GUSTS BETWEEN 35 AND 40 MPH. DURING THE
  AFTERNOON HOURS...WINDS WILL BECOME WESTERLY...WITH SUSTAINED
  SPEEDS AS HIGH AS 30 MPH AND GUSTS BETWEEN 35 AND 40 MPH
  EXPECTED. 

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL ALSO IMPACT AREA
  LAKES...WHERE SPEEDS WILL BE SOMEWHAT HIGHER...AND RESULT IN
  INCREASED WAVE HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BOXELL
4 follow-up statements
455 
WWUS73 KSGF 171126
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CST SUN NOV 17 2013

...GUSTY WINDS OVER THE OSAGE PLAINS AND PORTIONS OF THE OZARKS
TODAY...

.WINDS WILL BE SUSTAINED BETWEEN 25 AND 30 MPH WITH GUSTS BETWEEN
35 AND 45 MPH TODAY ACROSS PORTIONS OF SOUTHEASTERN KANSAS...
CENTRAL MISSOURI...AND PORTIONS OF SOUTHERN MISSOURI ALONG AND
NORTH OF U.S. HIGHWAY 60. SOUTHERLY WINDS WILL BE STRONGEST
DURING THE EARLY AND MID MORNING HOURS OVER SOUTHERN AND CENTRAL
MISSOURI...WITH WEST WINDS THEN INCREASING DURING THE AFTERNOON
HOURS OVER THE OSAGE PLAINS BEHIND A COLD FRONT. WINDS SHOULD
BEGIN TO SUBSIDE THIS EVENING AS THE SUN STARTS TO SET.

MOZ093-172300-
/O.EXB.KSGF.WI.Y.0005.131117T1126Z-131117T2300Z/
NEWTON-
INCLUDING THE CITY OF...NEOSHO
526 AM CST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

* SHORT TERM TRENDS...SOUTHERLY WINDS BE SUSTAINED BETWEEN 25 AND
  30 MPH...WITH GUSTS TO 45 MPH. GUSTY WEST WINDS WILL THEN AFFECT
  THE AREA DURING THE AFTERNOON HOURS.

* TIMING AND AREAS AFFECTED...SOUTHEASTERN KANSAS...CENTRAL
  MISSOURI...AND SOUTHERN MISSOURI ALONG AND NORTH OF U.S. 60 THROUGH
  LATE AFTERNOON.

* WINDS...THIS MORNING...SOUTHERLY WINDS WILL BE SUSTAINED BETWEEN 25
  AND 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. DURING THE
  AFTERNOON HOURS...WINDS WILL BECOME WESTERLY...WITH SUSTAINED
  SPEEDS AS HIGH AS 30 MPH AND GUSTS BETWEEN 35 AND 45 MPH
  EXPECTED.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. STRONG WINDS WILL ALSO IMPACT AREA
  LAKES...WHERE SPEEDS WILL BE SOMEWHAT HIGHER...AND RESULT IN
  INCREASED WAVE HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-095-172300-
/O.EXT.KSGF.WI.Y.0005.131117T1126Z-131117T2300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE-
CHRISTIAN-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...NIXA...OZARK
526 AM CST SUN NOV 17 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

* SHORT TERM TRENDS...SOUTHERLY WINDS BE SUSTAINED BETWEEN 25 AND
  30 MPH...WITH GUSTS TO 45 MPH. GUSTY WEST WINDS WILL THEN AFFECT
  THE AREA DURING THE AFTERNOON HOURS.

* TIMING AND AREAS AFFECTED...SOUTHEASTERN KANSAS...CENTRAL
  MISSOURI...AND SOUTHERN MISSOURI ALONG AND NORTH OF U.S. 60 THROUGH
  LATE AFTERNOON.

* WINDS...THIS MORNING...SOUTHERLY WINDS WILL BE SUSTAINED BETWEEN 25
  AND 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. DURING THE
  AFTERNOON HOURS...WINDS WILL BECOME WESTERLY...WITH SUSTAINED
  SPEEDS AS HIGH AS 30 MPH AND GUSTS BETWEEN 35 AND 45 MPH
  EXPECTED.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. STRONG WINDS WILL ALSO IMPACT AREA
  LAKES...WHERE SPEEDS WILL BE SOMEWHAT HIGHER...AND RESULT IN
  INCREASED WAVE HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BOXELL
811 
WWUS73 KSGF 171159
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
559 AM CST SUN NOV 17 2013

...GUSTY WINDS OVER THE OSAGE PLAINS AND PORTIONS OF THE OZARKS
TODAY...

.WINDS WILL BE SUSTAINED BETWEEN 25 AND 30 MPH WITH GUSTS BETWEEN
35 AND 45 MPH TODAY ACROSS PORTIONS OF SOUTHEASTERN KANSAS...
CENTRAL MISSOURI...AND PORTIONS OF SOUTHERN MISSOURI ALONG AND
NORTH OF U.S. HIGHWAY 60. SOUTHERLY WINDS WILL BE STRONGEST
DURING THE EARLY AND MID MORNING HOURS OVER SOUTHERN AND CENTRAL
MISSOURI...WITH WEST WINDS THEN INCREASING DURING THE AFTERNOON
HOURS OVER THE OSAGE PLAINS BEHIND A COLD FRONT. WINDS SHOULD
BEGIN TO SUBSIDE THIS EVENING AS THE SUN STARTS TO SET.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-172300-
/O.CON.KSGF.WI.Y.0005.000000T0000Z-131117T2300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK
559 AM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* SHORT TERM TRENDS...SOUTHERLY WINDS BE SUSTAINED BETWEEN 25 AND
  30 MPH...WITH GUSTS TO 45 MPH. GUSTY WEST WINDS WILL THEN AFFECT THE
  AREA DURING THE AFTERNOON HOURS.

* TIMING AND AREAS AFFECTED...SOUTHEASTERN KANSAS...CENTRAL
  MISSOURI...AND SOUTHERN MISSOURI ALONG AND NORTH OF U.S. 60
  THROUGH LATE AFTERNOON.

* WINDS...THIS MORNING...SOUTHERLY WINDS WILL BE SUSTAINED BETWEEN
  25 AND 30 MPH WITH GUSTS BETWEEN 35 AND 45 MPH. DURING THE
  AFTERNOON HOURS...WINDS WILL BECOME WESTERLY...WITH SUSTAINED
  SPEEDS AS HIGH AS 30 MPH AND GUSTS BETWEEN 35 AND 45 MPH
  EXPECTED.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL ALSO IMPACT AREA
  LAKES...WHERE SPEEDS WILL BE HIGHER...AND RESULT IN INCREASED
  WAVE HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

BOXELL
213 
WWUS73 KSGF 172104
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CST SUN NOV 17 2013

...WINDS WILL BEGIN TO SUBSIDE TOWARD SUNSET...

.STRONG WIND SPEEDS THAT IMPACTED MUCH OF THE OZARKS REGION TODAY
WILL BEGIN TO DECREASE TOWARD SUNSET.

THE WIND ADVISORY WILL CONTINUE THROUGH 5 PM.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-172300-
/O.CON.KSGF.WI.Y.0005.000000T0000Z-131117T2300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK
304 PM CST SUN NOV 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING AND AREAS AFFECTED...EXTREME SOUTHEAST KANSAS AND THE
  MISSOURI OZARKS THROUGH 5 PM. WIND SPEEDS WILL DECREASE TOWARD
  SUNSET. 

* WINDS...ISOLATED WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE...WITH
  SUSTAINED WINDS RANGING FROM 15 TO 30 MPH.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. STRONG WINDS WILL ALSO IMPACT AREA  
  LAKES...WHERE SPEEDS WILL BE HIGHER...AND RESULT IN INCREASED  
  WAVE HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CRAMER
264 
WWUS73 KSGF 172235
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
435 PM CST SUN NOV 17 2013


KSZ073-097-101-MOZ055>058-066>071-077>083-088>095-172345-
/O.EXP.KSGF.WI.Y.0005.000000T0000Z-131117T2300Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK
435 PM CST SUN NOV 17 2013

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

WINDS WILL REMAIN GUSTY BUT GRADUALLY DIMINISH INTO THE EARLY EVENING
HOURS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:04 AM CST, 12 minutes earlier.

Area forecast discussion, Nov 17, 3:04 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 AM CST Sun Nov 17 2013

.SHORT TERM...(Today and Tonight)
Issued at 301 AM CST SUN NOV 17 2013

Rapidly deepening surface low pressure located between Omaha and
Kansas City will quickly move northeast to near Milwaukee by noon
today.  Gusty south to southwest winds have continued through the
overnight hours early this morning, and should increase further
after sunrise before a cold front sweeps through the area and veers winds
around to west.

Surface winds will be initial forecast concern today, with the
potential to once again touch Wind Advisory criteria during the
daytime hours.  Right now, it appears that there will be two
opportunities for winds to hit criteria--the first will be during
the mid morning hours today as a bit of additional surface heating
allows some of the impressive momentum in the low levels (~50 kt
LLJ) to mix down to the surface.  After a relative lull in wind
speeds around noon, we should see westerly winds then increase
during the mid afternoon hours as the strongest area of pressure
rises moves through the region.  During this time, the best chance
for hitting advisory criteria will be over western Missouri and
southeastern Kansas.  With all that in mind, a Wind Advisory will be
issued from 9 AM until 5 PM for areas roughly along and north of
U.S. 60.

With gusty winds expected to be in place for much of the day today,
and the cold front ushering in lower dewpoints during the afternoon
hours, we should see a period of elevated to locally significant
fire weather conditions over southeastern Kansas and western
Missouri during the afternoon hours, with RH percentages dropping
into the 25 to 30 percent range.  Fire weather conditions should
improve rapidly by early evening as winds start to subside and RH
rises.

An additional concern today will be with any lingering
thunderstorm/precipitation chances, as the forecast area looks to be
just west of a very significant severe weather event that will
affect the Ohio Valley and lower Great Lakes later today.  Current
indications are that robust thunderstorm development will occur just
east of the CWA later this morning, though some short term model
guidance does suggest that the initial development could occur over
the U.S. 63 corridor, clipping the eastern and northeastern fringes
of the SGF forecast area.  If this development were to occur, it
would likely only affect the forecast area for a couple of hours at
most, given what should be very fast (60+ MPH) storm motions to the
east.  There is a conditional threat of a few strong to severe
storms, but again, given very fast storm motions, the threat will be
relatively short-lived, and east of the CWA by mid day.  Severe wind
gusts will be the main concern with any severe storms, though given
that fact that developing thunderstorms should become supercellular
fairly quickly, an isolated tornado threat will also be possible.
All will be conditional on the exact location of initial
development.

.LONG TERM...(Monday through Saturday)
Issued at 301 AM CST SUN NOV 17 2013

A couple of days of rather seasonable weather then look to be on tap
after a relatively active weekend, as high pressure builds south
into the region for Monday and Tuesday.  Highs will be right around
normal in the mid 50s, with lows in the mid to upper 30s through mid
week.

That high will push east of the region by Wednesday, with southerly
surface flow developing as the upper level pattern becomes more
zonal.  Split flow will then develop aloft by Thursday, with
southerly flow at the surface continuing to advect moisture into the
area, while a cold airmass moves south into the region from the
northern Plains heading into Friday.  That much colder surface
airmass is progged to build into the area later Friday and/or
Saturday, depending on the model of choice.  Right now there are no
major concerns for wintry precipitation, though a few instances of a
rain/snow mix may be possible depending on the exact depth/strength
and timing of the colder air.  At any rate, it looks like next
weekend is shaping up to be much colder than this weekend, with
temperatures looking to be the better part of 10 degrees below
normal, instead of 10 above.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 1145 PM CST SAT NOV 16 2013

Pilots can expect MVFR ceilings and gusty southerly winds
overnight. Winds will shift and remain gusty Sunday as a cold
front moves across the region.

Gusty southerly winds will continue at the surface with frequent
gusts over 20 kts. Strong low level wind shear will again impact
the region tonight.

Stratus will persist overnight with ceilings lowering into MVFR
category at times. The showers and thunderstorms will be focused
east of the terminal sites.

A cold front will push across the terminal sites Sunday morning bringing
a wind shift to the west and improving sky conditions. Frequent
wind gusts over 25 kts can be expected at the surface on Sunday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY from 9 AM this morning to 5 PM CST this afternoon
     FOR MOZ055>058-066>071-077>083-088>092-094-095.

KS...WIND ADVISORY from 9 AM this morning to 5 PM CST this afternoon
     FOR KSZ073-097-101.

&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Foster
Hazardous weather outlook, Nov 17, 12:20 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1220 AM CST SUN NOV 17 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180630-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1220 AM CST SUN NOV 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  THUNDERSTORMS WILL IMPACT FAR SOUTH CENTRAL MISSOURI GENERALLY
  SOUTHEAST OF A LINE FROM GAINESVILLE TO EMINENCE OVERNIGHT.

  A FEW OF THESE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH
  WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF HALF DOLLARS.
  THERE IS A VERY LOW RISK OF AN ISOLATED TORNADO IN FAR SOUTH
  CENTRAL MISSOURI.

  OTHER ISOLATED STORMS MAY DEVELOP ACROSS THE OZARKS EAST OF
  HIGHWAY 65.

  SOUTHERLY WINDS WILL GUST TO AROUND 30 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN OZARKS
  SUNDAY MORNING AS A COLD FRONT PASSES THROUGH THE AREA. A FEW
  STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH WIND GUSTS UP TO
  50 MPH AND HAIL TO THE SIZE OF QUARTERS.

  ALSO ON SUNDAY...ELEVATED TO LOCALLY SIGNIFICANT FIRE WEATHER
  CONDITIONS ARE EXPECTED ACROSS SOUTHEASTERN KANSAS AND WESTERN
  MISSOURI BEHIND THE COLD FRONT...AS GUSTY NORTHWEST WINDS USHER
  IN A MUCH DRIER AIR MASS.

  THESE WINDS WILL BE SUSTAINED AT 20 TO 25 MPH AND GUSTS OF
  30 TO 40 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT IN FAR SOUTH CENTRAL
  MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

Nearby

Wind Advisories in Missouri, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.